Aa
A
A
Close
Avatar universal
Tapering off of Lexapro
I went on Lexapro for anxiety back 2 months ago to get through a very rough time in my life.  I was starting student teaching, preparing my professional portfolio for graduation, preparing for graduation itself, my car had been broken down for a few months so was having to walk a mile at 5am to get to the bus stop and take an hour bus ride to student teach for 8 hours, then take the bus to work and work 4 or 5 hours everyday and then working weekends all without a day off.  

Now that things are going well; I have been seeing a counselor to talk about my anxiety and now that I have a handle on the problem, I have been permission to start going off of the Lexapro. I am seeing my counselor every two weeks now instead of the twice a week I needed back in early February.

My doctor told me to take half for a few weeks and then every other day.  Upon doing  some research about the withdraw symptoms I have decided to go off very slowly.  So I went from 10 mg to 5mg for 3 weeks and now am taking 2.5mg for 2 weeks and then 2.5mg every other day for about a week or two.  

Is this safe?  Or reasonable?

I am very nervous about the withdraw symptoms since my impending graduation depends on me being a good teacher for these next few weeks and getting a good enough grade to graduate.
Cancel
1 Answers
Page 1 of 1
Avatar universal
I was on for about 9 months.  I went from 10mg to 7.5mg for two weeks, 5.0mg for two weeks and finally 2.5mg for two weeks.  I would get headaches for the first couple days of the week I reduced the dosage but it was just more irritating than anything else.  I felt fine when I was done with the 2.5mg until 3 weeks later.  I had a huge surge of anxiety and panic.  I was completely taken off guard.  I talked to my pharmacist, who is also a family friend, and he said that Lexapro takes about 3 weeks to leave your system.  I guess that is why it happened, I never thought it was helping though, until that happened.

Anyway, that being said, I have a friend who was on 40mg (YES, 40mg--when she changed docs the new one almost keeled over that someone had put her on that dosage!!).  She tapered down 10mg every month and never had a problem after the last month at 10mg.  I guess, as with side effects, everyone can react differently.  

Good luck!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar universal
Blank
Gofsbeautifullove commented on You are a Believer
1 hr ago
4059843 tn?1465214932
Blank
mishymoshymarcy commented on mishymoshymarcy's status
1 hr ago
89592 tn?1391278022
Blank
PaulaAnn commented on photo
3 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON